Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Oct 10, 2018, 9:52 PM EDT for Lee County, Georgia. It took effect at Oct 13, 2018, 5:00 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 9:52 PM EDT (01:52 UTC)
- In effect from
- Oct 13, 2018, 5:00 AM EDT
- Expired
- Oct 11, 2018, 10:28 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muckalee Creek near Leesburg (SR 195) (MCKG1). The gauge peaked at 8.34 ft at Oct 12, 2018, 10:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02351890, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
516 WGUS42 KTAE 110152 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY National Weather Service Jacksonville FL 952 PM EDT Wed Oct 10 2018 ...The National Weather Service in Jacksonville Fl has issued a Flood Warning for the following rivers in Georgia... Muckalee Creek near Leesburg (SR 195) affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-120151- /O.NEW.KTAE.FL.W.0029.181013T0900Z-181015T1200Z/ /MCKG1.1.ER.181013T0900Z.181014T0000Z.181015T0000Z.NO/ 952 PM EDT Wed Oct 10 2018 The National Weather Service in Jacksonville Fl has issued a * Flood Warning for the Muckalee Creek near Leesburg (SR 195). * From late Friday night, or until the warning is cancelled. * At 8:45 PM Wednesday the stage was 3.7 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by Saturday morning and continue to rise to near 13.2 feet by Saturday evening. The river will fall below flood stage by Sunday evening. * Impact: At 13.0 feet: Substantial lowland flooding will occur along the creek. Water will flood one residence on North Hampton Road. && LAT...LON 3191 8418 3179 8412 3162 8407 3162 8415 3180 8419 3191 8427 $$
1 follow-up statement
341 WGUS82 KTAE 111428 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-121428- /O.EXT.KTAE.FL.W.0031.181013T0600Z-181016T0500Z/ /DSNG1.1.ER.181013T0600Z.181014T1800Z.181015T1700Z.NO/ 1028 AM EDT Thu Oct 11 2018 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From late Friday night, or until the warning is cancelled. * At 9:45 AM Thursday the stage was 6.7 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by early Saturday morning and continue to rise to near 14.1 feet by Sunday early afternoon. The river will fall below flood stage by Monday early afternoon. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 7:02 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 10, 7:02 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
702 PM EDT Wed Oct 10 2018
...Powerful Hurricane Michael Will Continue to Bring Dangerous and
Life-Threatening Conditions To The Area This Evening...
.NEAR TERM [Through Tonight]...
As noted in our most recent Hurricane Local Statement, powerful
Hurricane Michael remains a serious threat over southeast Alabama
and southwest Georgia! Hurricane force winds are likely across
southeast Alabama and southwest Georgia as the center of Michael
passes through these areas this evening. This will cause numerous
power outages due to falling trees and powerlines. Trees falling
on homes will become a dangerous and potentially deadly situation!
Now is the time to shelter in place in an interior room away from
windows at the lowest level possible.
Elsewhere across the Panhandle and Big Bend, where winds and rain
have started to diminished, the threat is not over! Tropical
storm force wind gusts are likely to continue for the next several
hours particularly along the coastal interface. Remain in a safe
place and do not try to enter evacuated areas until officials have
given the all clear to return.
.SHORT TERM [Thursday Through Friday Night]...
In the wake of the departing hurricane, Thursday will be hot and
very humid with heat indices approaching 100 degrees, especially
over the Florida zones. This will be very uncomfortable
particularly for those residents who are without power due to
Hurricane Michael. Some relief will arrive Thursday night and
Friday as a the first cold front of this fall season sweeps
through the region. Highs on Thursday will be in the mid 80s to
around 90 with highs on Friday ranging from the upper 70s
northwest to mid 80s southeast. Lows Thursday night will range
from the mid 50s northwest to mid 60s southeast.
.LONG TERM [Saturday Through Wednesday]...
A dry stretch of weather with seasonal temperatures for mid
October is forecast to continue at least through the weekend. For
Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure
nosing down the eastern seaboard, and greater subtropical moisture
to the east. This leads to the potential for increased shower
activity during this period.
&&
.AVIATION [Through 00Z Friday]...
Dangerous conditions continue in the vicinity and wake of
Hurricane Michael. As Michael continues to pull away, widespread
MVFR stratus is expected to develop and linger, particularly
across our eastern aerodromes (KABY/KVLD). Ceilings expected to
lift tomorrow as slightly drier advects in from the northwest.
&&
.MARINE...
Dangerous Hurricane Michael continues to move inland over the
panhandle and will produce very hazardous conditions over the
coastal waters through tonight. Conditions will improve Thursday.
&&
.FIRE WEATHER...
Hurricane Michael will continue to push into southeastern Georgia
and weaken as it moves to the Carolinas Thursday and off the mid
Atlantic coast Friday. A breezy and moist southerly flow will keep
a chance of showers and slight chance of storms in the forecast
through Thursday, then a weak frontal trough will bring drying to
northern and central sections into the weekend.
&&
.HYDROLOGY...
Widespread rainfall totals of 4 to 8 inches with isolated 12 inch
amounts are possible along the track of Michael as it
continues into southeastern Georgia.
At this time, flood warnings are in effect for portions of the
Chipola, Choctawhatchee, Ochlockonee, and St. Marks Rivers.
Despite current river conditions below normal levels, with the
forecast rainfall, expect additional river basins to rise above
flood stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 89 59 82 55 / 100 20 10 0 0
Panama City 74 89 61 81 60 / 70 20 10 0 0
Dothan 73 86 54 78 54 / 100 20 0 0 0
Albany 73 87 55 79 54 / 100 50 10 0 0
Valdosta 76 88 60 82 55 / 100 30 10 0 0
Cross City 78 90 65 86 57 / 90 20 10 0 0
Apalachicola 77 87 64 81 60 / 70 20 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
Madison.
GA...Hurricane Warning for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-
Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-Lee-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Flash Flood Watch through Thursday morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Lanier-Lowndes.
AL...Hurricane Warning for Dale-Geneva-Henry-Houston.
Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
Ulrich/Peterson/EnyediIn the hours before
Local storm report, Oct 10, 8:53 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HURRICANE CUTHBERT 31.77N 84.79W
10/10/2018 RANDOLPH GA PUBLIC
REPORTS OF STRUCTURAL DAMAGE IN CUTHBERT.
&&
BASLocal storm report, Oct 10, 9:01 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HURRICANE APALACHICOLA AIRPORT 29.73N 85.03W
10/10/2018 FRANKLIN FL PUBLIC
REPORT OF THE ASOS TOWER AT APALACHICOLA
AIRPORT WAS KNOCKED DOWN. THE 1653Z
OBSERVATION WAS THE LAST OBSERVATION
REPORTED.
&&
BASLocal storm report, Oct 10, 9:16 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HURRICANE 1 W TALLAHASSEE MALL 30.47N 84.31W
10/10/2018 LEON FL UTILITY COMPANY
MULTIPLE REPORTS OF TREES AND POWERLINES
DOWN. DELAYED REPORT.
&&
BASLocal storm report, Oct 10, 9:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HURRICANE BLOUNTSTOWN 30.45N 85.05W
10/10/2018 CALHOUN FL PUBLIC
MULTIPLE REPORTS OF SNAPPED TREES VIA SOCIAL
MEDIA.
&&
BASLocal storm report, Oct 10, 9:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HURRICANE 1 NNW MISSION SAN LUIS 30.46N 84.33W
10/10/2018 LEON FL PUBLIC
MULTIPLE REPORTS OF TREES AND POWERLINES
DOWN. TIME ESTIMATED BY RADAR.
&&
BASLocal storm report, Oct 10, 9:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HURRICANE TALLAHASSEE COMM COLLEG 30.46N 84.34W
10/10/2018 LEON FL EMERGENCY MNGR
MEASURED GUST OF 56 MPH ON CAMPUS OF THE
TALLAHASSEE COMMUNITY COLLEGE.
&&
TBThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:27 PM EDT | Flash Flood Warning | TAE | Dougherty, Lee | 3 hr |
| Oct 10, 9:01 PM EDT | Flash Flood Warning | TAE | Quitman, Randolph, Terrell | 4 hr |
| Oct 10, 9:56 PM EDT | River Flood Warning | TAE | Terrell, Webster | 13 hr |
| Oct 10, 9:56 PM EDT | River Flood Warning | TAE | Lee | 72 hr |
| Oct 10, 10:00 PM EDT | River Flood Warning | TAE | Dougherty | 12 hr |
| Oct 10, 10:00 PM EDT | River Flood Warning | TAE | Baker, Mitchell | 13 hr |
| Oct 10, 10:00 PM EDT | River Flood Warning | TAE | Decatur | 7 days |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.